I was just wondering if anyone has had a similar experience to this and a better understanding of it than I have.
I had a late miscarriage last year at 22 weeks, I was told that a reason for this would probably never be found but my platelets were a little low and the consultant said she would test for lupus because of this. When I came back for the results I had managed to fall pregnant again. Anyway I tested positive for one of the lupus anticoagulants, I think its aps because that's what the nurse at the clinic was calling it later on, it's all a bit overwhelming and confusing at the moment, I'm not sure what the correlation to this and lupus is, its all really confusing. They told me that they normally do 3 blood tests all 12 weeks apart and it's not considered positive unless 2 out of 3 are positive but that given the fact that I am already 9 weeks pregnant and given my previous history they are taking it as a definite positive and treating me with 75mg aspirin and 0.45ml heparin injections daily. They are going to retest again in couple of weeks though.
The hospital are looking after me really well now, I will be having consultant led care with very frequent check ups and scans which I am really happy about and I'm actually starting to feel positive and look forward to my due date in October.
I was reading other peoples posts about aps and all the health problems that some people have, I'm not sure, but what I have must be different to that. I am generally healthy although I get tired very easily, I just thought I was a naturally tired person so I'm not sure if that's related. They told me in the hospital that 3 weeks after my pregnancy I can stop the treatment and go back to normal.
I was also wondering if anyone knows what can cause someone to get this condition? It seems like they don't really know, they told me that it's not genetic though. The first time I remember having low platelets was after I had a very nasty dose of glandular fever when I was 14 that left me quite weak and sickly for the best part of a year afterwards. Could that be the reason I have this I wonder?
I'd be really grateful if anyone had any insight, thanks, Kate.